MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: my apologies in not getting back quickly on this matter of a 3-0 monocryl suture that broke down on the linea alba of our patient recovering from a cystotomy surgery to remove bladder stones.I was out of town for a week following your email at the wvc veterinary conference the first week of march and had several other urgent or time dependent matters to address after my return.I also thought after my conversation with a representative at ethicon that they would be sending me a packet in which to return the suture material that failed that we had removed from the dog's linea alba incision.Perhaps that was my misunderstanding.Here is the information that you requested: 3-0 monocryl lot number: gtin: (01)10705031058743.Ccn: y316p32.Should i just return the pieces of failed suture we removed together with the intact suture knot? or include an unopened suture pack as well from the same lot number? i will need the address and contact person or department to where we are shipping this.Also i'm not sure of which date is considered the incident date - the first surgery when the 3-0 monocryl suture was placed in the linea alba ((b)(6) 2025) or the second surgery to remove the suture that failed and repair the hernia that resulted from the suture failure ((b)(6) 2025).In any event, neither is the (b)(6) 2025 date listed.The hernia was discovered on (b)(6) 2025 two weeks post-op, and the second surgery to repair it was 3 days later.I am the contact person for this incident.Please send any follow-up information to me at my contact information below.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/23/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Three small suture pieces were received for analysis.During the visual inspection of the suture pieces, body fluids and crimping were noted.Besides that, the ends appear to be cut probably caused by a surgical instrument.This is consistently with the removed of the suture from the patient.Per the condition of the returned sample, the functional test could not be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issue related to breakage suture were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you kindly provide the lot number, please? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2025 and suture was used.The suture broke down and two weeks post op to the original procedure they performed a hernia repair, the broken suture was removed.The knots were intake.The hernia was discovered on (b)(6) 2025.The patient came back for the suture removal and the hernia was found.The hernia was plugged up by abdominal fat, that plugged up the hole so the bladder did not come out.That was adhered to the linea.The suture was kept, one knot was retained.There were no patient consequences reported.Additional information was requested.

Brand Name
MCRYL VIO 27IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21599053
Report Number2210968-2025-02678
Device Sequence Number8939322
Product Code GAN
UDI-Device Identifier10705031058743
UDI-Public(01)10705031058743(17)261231(10)SANAXT
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY316H
Device Lot NumberSANAXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/31/2025
04/28/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/29/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown